Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 15, NWS Los Angeles, CA

September 11, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Sep 11, 2015, 1:43 AM PDT for Los Angeles County, California. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2015, 1:43 AM PDT (08:43 UTC)
Expired
Sep 12, 2015, 6:00 PM PDT
In force
40 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WHUS46 KLOX 110843
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
143 AM PDT FRI SEP 11 2015

CAZ040-041-087-111645-
/O.CAN.KLOX.SU.Y.0009.000000T0000Z-150912T0100Z/
/O.NEW.KLOX.BH.S.0015.150911T0843Z-150912T0100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
143 AM PDT FRI SEP 11 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH 6PM THIS
AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR RIP CURRENT AND WAVE ACTIVITY...WHICH
IS IN EFFECT THROUGH 6 PM THIS AFTERNOON. THE HIGH SURF ADVISORY
HAS BEEN CANCELLED.

* HAZARDS...DANGEROUS RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED
  DUE TO ELEVATED AND STRONG SURF.

* POTENTIAL IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN
  DROWNING. RIP CURRENTS CAN PULL SURFERS AND SWIMMERS OUT TO SEA.
  SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES AND ROCK
  JETTIES.

* WAVES AND TIMING...SURF AROUND 4 TO 6 FEET WITH LOCAL SETS TO 7
  FEET WILL OCCUR TODAY. THE SURF WILL BEGIN TO SUBSIDE LATE THIS
  AFTERNOON AND THIS EVENING.

* LOCATIONS...THE HIGHEST SURF WILL BE ON SOUTH TO SOUTHEAST
  FACING BEACHES...SUCH AS THE BEACHES FROM RINCON TO VENTURA
  POINT...PORT HUENEME...ZUMA TO MALIBU BEACH...AND FROM CABRILLO
  TO LONG BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF YOU DO GO INTO THE WATERS...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. 

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP
CURRENT UNTIL THE PULL EASES.

&&

$$

HALL
4 follow-up statements
417 
WHUS46 KLOX 111633
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
933 AM PDT FRI SEP 11 2015


CAZ040-041-087-120100-
/O.CON.KLOX.BH.S.0015.000000T0000Z-150912T0100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
933 AM PDT FRI SEP 11 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* HAZARDS...DANGEROUS RIP CURRENTS AND SNEAKER WAVES ARE EXPECTED
  DUE TO ELEVATED SURF.

* POTENTIAL IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN 
  DROWNING. RIP CURRENTS CAN PULL SURFERS AND SWIMMERS OUT TO 
  SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES AND 
  ROCK JETTIES. 

* WAVES AND TIMING...SURF AROUND 4 TO 6 FEET WITH LOCAL SETS TO 
  7 FEET WILL OCCUR TODAY. THE SURF WILL BEGIN TO SUBSIDE LATE 
  THIS AFTERNOON AND THIS EVENING. 

* LOCATIONS...THE HIGHEST SURF WILL BE ON SOUTH TO SOUTHEAST 
  FACING BEACHES...SUCH AS THE BEACHES FROM RINCON TO VENTURA 
  POINT...PORT HUENEME...ZUMA TO MALIBU BEACH...AND FROM 
  CABRILLO TO LONG BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF YOU DO GO INTO THE WATERS...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES.

&&

$$
882 
WHUS46 KLOX 120050
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
550 PM PDT FRI SEP 11 2015

CAZ040-041-087-121300-
/O.EXT.KLOX.BH.S.0015.000000T0000Z-150913T0100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
550 PM PDT FRI SEP 11 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF.

* POTENTIAL IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN 
  DROWNING. RIP CURRENTS CAN PULL SURFERS AND SWIMMERS OUT TO 
  SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES AND 
  ROCK JETTIES. 

* WAVES AND TIMING...SURF OF 4 TO 6 FEET WILL CONTINUE THIS
  EVENING ACROSS SOUTH AND SOUTHEAST FACING BEACHES...THEN
  SUBSIDING TO 3 TO 5 FEET ON SATURDAY.

* LOCATIONS...THE HIGHEST SURF WILL BE ON SOUTH TO SOUTHEAST 
  FACING BEACHES...SUCH AS THE BEACHES FROM RINCON TO VENTURA 
  POINT...PORT HUENEME...ZUMA TO MALIBU BEACH...AND FROM 
  CABRILLO TO LONG BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF YOU DO GO INTO THE WATERS...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES.

&&

$$

GOMBERG/SIRARD
121 
WHUS46 KLOX 121237
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
537 AM PDT SAT SEP 12 2015

CAZ040-041-087-122045-
/O.CON.KLOX.BH.S.0015.000000T0000Z-150913T0100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
537 AM PDT SAT SEP 12 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HAZARDS...DANGEROUS RIP CURRENTS AND ELEVATED SURF.

* POTENTIAL IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN 
  DROWNING. RIP CURRENTS CAN PULL SURFERS AND SWIMMERS OUT TO 
  SEA. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF BEACHES AND 
  ROCK JETTIES. 

* WAVES AND TIMING...SURF WILL BEGIN TO SUBSIDE TODAY TO BETWEEN 3
  AND 5 FEET ACROSS SOUTH AND SOUTHEAST FACING BEACHES.

* LOCATIONS...THE HIGHEST SURF WILL BE ON SOUTH TO SOUTHEAST 
  FACING BEACHES...SUCH AS THE BEACHES FROM RINCON TO VENTURA 
  POINT...PORT HUENEME...ZUMA TO MALIBU BEACH...AND FROM 
  CABRILLO TO LONG BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF YOU DO GO INTO THE WATERS...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES.

&&

$$

KAPLAN
440 
WHUS46 KLOX 122025
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
125 PM PDT SAT SEP 12 2015


CAZ040-041-087-130100-
/O.CON.KLOX.BH.S.0015.000000T0000Z-150913T0100Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
125 PM PDT SAT SEP 12 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* HAZARDS...MANY AND MODERATE RIP CURRENTS.

* POTENTIAL IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN
  DROWNING. RIP CURRENTS CAN PULL SURFERS AND SWIMMERS OUT TO SEA.

* WAVES AND LOCATIONS...2 AND 4 FEET ALONG EXPOSED SOUTH FACING
  SHORES. HIGHEST SURF IS AT ZUMA BEACH AND OCCASIONALLY 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF YOU DO GO INTO THE WATERS...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 10:25 PM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 10, 10:25 PM PDT, 3 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1025 PM PDT THU SEP 10 2015

.SYNOPSIS...

REMNANTS OF LINDA WILL BRING THE SLIGHT CHANCE OF THUNDERSTORMS TO
THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NORTHEAST TO THE
ANTELOPE VALLEY THROUGH SUNDAY. THE THREAT OF THUNDERSTORMS EXTENDS
TO THE NORTH OF POINT CONCEPTION OVERNIGHT FRIDAY. TEMPERATURES ARE
EXPECTED TO DROP TO NEAR NORMAL BY MONDAY AS A TROUGH OF LOW
PRESSURE APPROACHES THE AREA.

&&

.SHORT TERM (TONIGHT-SUN)...ANOTHER HOT DAY ACROSS THE AREA TODAY
ALONG WITH A HUMID AIR MASS. TEMPS CLIMBED INTO THE UPPER 90S TO AS
HIGH AS 105 THIS AFTERNOON...WITH THREE RECORDS HIGHS SET INCLUDING
105 AT PASO ROBLES...95 AT UCLA AND 92 AT CAMARILLO. A FEW
THUNDERSTORMS DEVELOPED THIS AFTERNOON OVER THE L.A./VTU COUNTY MTNS
AND ANTELOPE VLY...BUT THEY WERE FEW IN NUMBER AND AND SHORT-LIVED.
PARTLY CLOUDY SKIES OVERALL CAN BE EXPECTED OVER THE REGION TONIGHT
WITH MID LEVEL MOISTURE LINGERING. WARM OVERNIGHT LOWS WILL BE THE
RULE ONCE AGAIN...WITH SOME VLY AND FOOTHILL LOCATIONS POSSIBLY
FALLING TO ONLY AROUND 80.

A BROAD SE FLOW THRU THE MID LEVELS OF THE ATMOSPHERE WILL PERSIST
OVER SRN CA THRU SAT AS AN UPPER LEVEL HIGH REMAINS CENTERED OVER
NEVADA. THE UPPER HIGH WILL WEAKEN AND MOVE E SAT NIGHT AND
SUN...WHILE AN UPPER LEVEL TROFFINESS DEVELOPS OVER SRN CA.

MID LEVEL MOISTURE WILL PERSIST OVER THE AREA THRU SUN...WITH PARTLY
CLOUDY SKIES FOR THE MOST PART EXPECTED. THERE WILL BE ENOUGH
MOISTURE AND INSTABILITY FOR AFTERNOON AND EARLY EVENING
THUNDERSTORM FORMATION IN THE SBA/VTU/L.A. COUNTY MTNS AND ANTELOPE
VLY FRI AND SAT...AND IN THE L.A/VTU COUNTY MTNS AND ANTELOPE VLY
FOR SUN. ANY THUNDERSTORMS THAT DEVELOP OVER THE MTNS ON FRI MAY
EVEN DRIFT INTO THE SANTA CLARITA VLY AND SAN GABRIEL VLY. WITH
CONTINUED HI PWAT VALUES ESPECIALLY FRI INTO SAT...THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BRING HEAVY RAIN...ALONG WITH GUSTY WINDS
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THERE IS ALSO THE POTENTIAL
FOR FLASH FLOODING FRI AND SAT AFTERNOON AND EVENING...AND
ADDITIONAL FLASH FLOOD WATCHES MAY BE NEEDED. A WEAK DISTURBANCE
ALOFT MAY ALSO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO SLO/SBA
COUNTIES SAT MORNING...ALTHO THE 00Z NAM BACKED OFF SOMEWHAT ON THIS
SCENARIO.

TEMPS ACROSS THE REGION ARE FORECAST TO REMAIN MUCH WARMER THAN
NORMAL FRI AND SAT...ALTHO THERE WILL BE A SLIGHT COOL DOWN. FURTHER
SLIGHT COOLING IS EXPECTED FOR SUN ALTHO TEMPS WILL CONTINUE 3 TO 6
DEG ABOVE NORMAL OVERALL.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)... A LARGE TROUGH WILL SLOWLY ENVELOPE THE WEST
COAST ON MONDAY AND TUESDAY BRINGING MORE COOLING AND EVEN BELOW
NORMAL TEMPERATURES. THUNDERSTORM CHANCES SHOULD BE MOSTLY OVER BY
THEN...BUT A VERY WEAK FRONT ASSOCIATED WITH THE TROUGH COULD BRING
A LIGHT SHOWER OR TWO. GUSTY ONSHORE FLOW WILL BRING WINDY
CONDITIONS TO THE INTERIOR AREAS WITH MODERATELY STRONG ONSHORE
PRESSURE GRADIENTS. BY WED OR THU...THE TROUGH WILL SLIDE TO THE
EAST AND SOME WARMING IS LIKELY FOR THE MIDDLE-TO-END OF NEXT WEEK.

&&

.AVIATION...11/0525Z.

AT 0459Z...THE MARINE INVERSION AT KLAX WAS AROUND 400 FEET DEEP.
THE TOP OF THE INVERSION WAS AT 1650 FT WITH A TEMPERATURE OF 28 DEG
C.

HI CONFIDENCE IN THE 06Z TAFS WITH VFR CONDITIONS EXPECTED FOR THE
MOST PART AT ALL THE AIRFIELDS THRU FRI EVENING. A BRIEF PERIOD OF
MVFR VSBYS DUE TO FOG CAN BE EXPECTED AT KSMX AND KOXR LATE TONIGHT
AND EARLY FRI. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN AND
AROUND KWJF AND KPMD FRI AFTERNOON AND EARLY EVENING.

KLAX...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS EXPECTED
THROUGH FRI NIGHT.

KBUR...HIGH CONFIDENCE IN THE 06Z TAF WITH VFR CONDITIONS EXPECTED
THROUGH FRI EVENING.

&&

.MARINE...10/800 PM.

LIGHT TO LOCALLY MODERATE WEST TO NORTHWEST WINDS WILL FLOW ACROSS
THE COASTAL WATERS THROUGH SATURDAY.  THERE IS A TWENTY PERCENT
CHANCE OF SMALL CRAFT ADVISORY LEVEL WINDS LATE SATURDAY AND SUNDAY
ACROSS THE NORTHERN AND CENTRAL OUTER WATERS.  THE SWELLS FROM
FORMER HURRICANE LINDA WILL PEAK ACROSS THE COASTAL WATERS TONIGHT
THROUGH FRIDAY THEN SUBSIDE INTO THE WEEKEND.

&&

.BEACHES...10/800 PM.

A 14-SECOND SOUTH TO SOUTHEAST SWELL FROM FORMER HURRICANE LINDA
WILL PEAK ACROSS THE COASTAL WATERS TONIGHT THROUGH FRIDAY. BREAKERS
4 TO 7 FEET WITH LOCAL MAX SETS TO 8 FEET WITH A HIGH RISK OF RIP
CURRENTS WILL BE COMMON AT SOUTH AND SOUTHEAST FACING BEACHES IN LOS
ANGELES... VENTURA... AND SANTA BARBARA COUNTIES. A HIGH SURF
ADVISORY REMAINS IN EFFECT UNTIL FRIDAY EVENING. SURF AND RIP
CURRENTS WILL BEGIN TO SUBSIDE OVER THE WEEKEND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SIRARD/KITTELL
AVIATION...SIRARD
MARINE/BEACHES...KJ/GOMBERG
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 10, 6:00 AM PDT, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU SEP 10 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMAL AND WILL CREATE
HEAT RELATED ISSUES THIS AFTERNOON AND EVENING. DANGEROUS SURF AND
RIP CURRENTS WILL CONTINUE AT MOST BEACHES. THUNDERSTORMS WILL BRING
THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS AND THE ANTELOPE
VALLEY.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL CREATE A HAZARDOUS
ENVIRONMENT ACROSS MOST AREA BEACHES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.